MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA PLUS SMOOTH HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA PLUS SMOOTH HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Model Number SDC130H
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Fall (1848); Hematoma (1884)
Date of Event 04/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation, hematoma.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old african american female patient who underwent primary breast reconstruction surgery with a 475cc artoura plus smooth high profile tissue expander experienced deflation and seroma post procedure.On an unspecified date, patient¿s cat jumped on her chest causing the deflation.As a result, patient underwent removal and replacement with a like device on (b)(6) 2021.
 
Additional Manufacturer Narrative
On may 10, 2021, mentor became aware that d4 lot number was erroneously omitted in initial report.Refer to corrected data section for corrections.Manufacturer¿s reference number: (b)(4).D4.Lot relevant field was added.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Patient had an explantation on (b)(6) 2021.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on june 10, 2021.Device evaluation summary: according to with the information received, the patient experienced deflation in the artoura plus smooth high profile 475cc tissue expander and developed a hematoma due to a chest injury, since the cat jumped on her breast.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the artoura plus smooth high profile 475cc tissue expander.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.The event described could not be confirmed as the tissue expander was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA PLUS SMOOTH HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11803376
Report Number1645337-2021-05170
Device Sequence Number14327606
Product Code LCJ
UDI-Device Identifier10081317028243
UDI-Public10081317028243
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberSDC130H
Device Catalogue NumberSDC130H
Device Lot Number9507605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer05/10/2021
05/06/2021
06/10/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/10/2021
06/03/2021
06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR